×

Nonlinear transmission eigenvalue problem describing TE wave propagation in two-layered cylindrical dielectric waveguides. (Russian, English) Zbl 1299.78015

Zh. Vychisl. Mat. Mat. Fiz. 53, No. 7, 1150-1161 (2013); translation in Comput. Math. Math. Phys. 53, No. 7, 973-983 (2013).
Summary: The paper is concerned with propagation of surface TE waves in a circular nonhomogeneous two-layered dielectric waveguide filled with a Kerr nonlinear medium. The problem is reduced to the analysis of a nonlinear integral equation with a kernel in the form of a Green’s function. The existence of propagating TE waves is proved using the contraction mapping method. For the numerical solution of the problem, two methods are proposed: an iterative algorithm (whose convergence is proved) and a method based on solving an auxiliary Cauchy problem (the shooting method). The existence of roots of the dispersion equation (propagation constants of the waveguide) is proved. Conditions under which \(k\) waves can propagate are obtained, and regions of localization of the corresponding propagation constants are found.

MSC:

78A50 Antennas, waveguides in optics and electromagnetic theory
45G05 Singular nonlinear integral equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] G. I. Veselov and S. B. Raevskii, Layered Metal-Dielectric Waveguides (Radio i Svyaz’, Moscow, 1988) [in Russian].
[2] Yu. Rapoport, A. Boardman, V. Grimalsky, et al., “Metamaterials for space physics and the new method for modeling isotropic and hyperbolic nonlinear concentrators,” Proceedings of the International Conference on Mathematical Methods in Electromagnetic Theory (IEEE, 2012), pp. 76-79.
[3] J. A. Stratton, Electromagnetic Theory (McGraw-Hill, New York, 1941).
[4] Eleonskii, P N; Oganes’yants, L G; Silin, V P, Cylindrical nonlinear waveguides, Sov. Phys. JETP, 35, 44-47, (1972)
[5] A. F. Nikiforov and V. B. Uvarov, Special Functions of Mathematical Physics: A Unified Introduction with Applications (Birkhäuser, Basel, 1987). · Zbl 0624.33001
[6] Valovik, D V; Smirnov, Yu G, Propagation of TM waves in a Kerr nonlinear layer, Comput. Math. Math. Phys., 48, 2217-2225, (2008)
[7] Valovik, D V, Propagation of TM waves in a layer with arbitrary nonlinearity, Comput. Math. Math. Phys., 51, 1622-1632, (2011) · Zbl 1274.78035
[8] Valovik, D V; Zarembo, E V, The method of Cauchy problem for solving a nonlinear eigenvalue transmission problem for TM waves propagating in a layer with arbitrary nonlinearity, Comput. Math. Math. Phys., 53, 78-92, (2013) · Zbl 1274.78073
[9] M. A. Naimark, Linear Differential Operators (Ungar, New York, 1967). · Zbl 0219.34001
[10] Yu. G. Smirnov and D. V. Valovik, Electromagnetic Wave Propagation in Nonlinear Layered Waveguide Structures (Penza State Univ., Penza, 2011) [in Russian].
[11] A. S. Zil’bergleit and Yu. I. Kopilevich, Spectral Theory of Regular Waveguides (Fiz. Tekh. Inst., Leningrad, 1983) [in Russian].
[12] D. V. Valovik and E. Yu. Smol’kin, “Calculation of propagation constants for inhomogeneous nonlinear twolayered circular waveguides by the Cauchy problem method,” Radiotekh. Elektron. 58(6) (2013) (in press).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.